I have a brother who had a major accident occur and has been treated with methadone for over eleven years. He has recently gotten off the drug and it has been almost 7 months since he has taken any. However, he is faced with horrible muscle spasms throughout the day and night and cannot get any relief. The doctors are constantly giving him new muscle relaxers and percocet and he has tried other options as well for relief (acupuncture, pot, herbal supplements, etc... ). NOTHING has helped to relive the symptoms entirely. He has finally resorted to taking one or two very small doses of methadone a week just to give himself a break from the spasms- so he can endure them the rest of the week. The doctors (possibly encouraged by Workman's Comp) have suggested this is not related to the methadone use. My question is if there are any other people out there with this same problem? Has other long-term methadone users experienced muscle spasms lasting up to or beyond a year? Also, if so, how were you treated? Did it work?! I sincerely want the best for him and would love any advice. He feels very much alone in this particular situation due to the length of time these symptoms have persisted. Thanks!
24 Aug 2011
my situation isn't identical.I am detoxing, currently at 3mgs and I too have some spasms, my left arm & leg.By the end of next month i'll be drug free.I'll keep you posted about the spasms.Hang in there,try not to go backwrds,been there,done that and it can get prettyUGLY.If Ican help, i'm here.Be well my friend,praying for you.
24 Aug 2011
Why the insistence in being off Methadone? Is it possible for him to stay on it at a small dose? I can understand wanting to be off Methadone but to go through such awful muscle spasms? I'm sorry I don't have an answer for you - it sounds like a very hard life. I hope your brother can find some relief.
24 Nov 2011
my dear friend in Christ... methadone was "invented" by Hitler's scientists... that should be a wake up call to all of us... I was forced onto methadone WHILE taking 10-325 oxycodone (percocets)... that's like two opposite teams fighting each other... I survived because of my med knowledge etc..there are cases of horrible muscle spasms, severe rashes with huge sores, INCREASED PAIN... confusion, severe headaches... suboxin was produced to get people safely off methadone... our medical world is shifty... this to take you off that and then another to taper you off that... then ..how many more? My heart and prayers go out to your brother most sincerely... I have severe degenerative arthritis coupled with total cartilage loss throughout body..hips both replaced, r-shoulder... they want to do knees..no I say... back... absolutely not... I have been on pain meds since 2001... if I did not stand up for myself...
I probably would be an addict no one has seen the likes off... a DEA favorite... as a disabled psych rn, I cannot give med advice... as a friend in Christ I would honestly tell you that due to the length of time he was on it which is horrible... he needs to CONTINUE... NO ONE can possible do what he is trying without a possible relapse... my concern also is his mental stability... they can cause us to feel defeated, unbelievable uselessness, absolute despair 95% of the time... taking that in doses to allow freedom from this horror IS NOT addiction... no bad boy syndrome... it is safe intelligent medicine maintaince... God Bless you both... Happy Thanksgiving mike
18 Feb 2014
MAGNESIUM MALATE will solve most of the muscle pain problems. You need 3X 400mg/day dosing for at least a week or so = 1,200 mg per day @ 400mg/dose. Take this with a CHELATED multi-mineral and a high quality multi-vitamin. Also take calcium citrate @ 0.5 to one = 600 mg per day (you get the rest of your calcium - 400 mg - from food you eat). Please let me know when you start this and how long it takes to work. Also drink much filtered water with this. GOD BLESS - I know what it is like.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
it is causing me problems in walking as well they hurt bad and it has been going on for the last three days pain is constant.
2 answers • 4 Jan 2011
Opiate Withdrawal - Does anyone have unexpained pains and symptoms months after quitting oxycontin,?
... ms-contin? I was on Oxycontin (80mg/30tabs/day), MS-contin (60mg/24tabs/day), Diazepam (8mg/4tabs/day), Ativan Sub (2mg/4tabs/day), Gabepetanin ...
4 answers • 11 Mar 2011
What does anyone reccomend for muscle pains in my legs, back, pretty much all over the body. Muscle spasms are the best I can to describe the ...
11 answers • 16 Apr 2012